Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 586, NWS Jackson, MS

July 25, 2011Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 25, 2011, 7:00 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 7:00 PM CDT (00:00 UTC)
Expired
Jul 25, 2011, 7:45 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2198 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WUUS54 KJAN 260000
SVRJAN
MSC011-133-260045-
/O.NEW.KJAN.SV.W.0586.110726T0000Z-110726T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHAW...CLEVELAND...
  CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA...

* UNTIL 745 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOYLE MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLAINE...HOLLY RIDGE AND SUNFLOWER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3365 9044 3345 9045 3341 9046 3341 9076
      3352 9076 3353 9080 3364 9083 3380 9080
      3380 9064
TIME...MOT...LOC 0000Z 328DEG 17KT 3367 9067

$$

JA
2 follow-up statements
755 
WWUS54 KJAN 260016
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT MON JUL 25 2011

MSC011-133-260045-
/O.CON.KJAN.SV.W.0586.000000T0000Z-110726T0045Z/
SUNFLOWER MS-BOLIVAR MS-
716 PM CDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN BOLIVAR AND CENTRAL SUNFLOWER COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
WEST OF BLAINE MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNFLOWER...INDIANOLA AND MOORHEAD

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3365 9045 3353 9045 3341 9046 3341 9071
      3343 9075 3352 9076 3353 9080 3380 9080
      3380 9064
TIME...MOT...LOC 0016Z 328DEG 17KT 3361 9062

$$
101 
WWUS54 KJAN 260031
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT MON JUL 25 2011

MSC011-260041-
/O.CAN.KJAN.SV.W.0586.000000T0000Z-110726T0045Z/
BOLIVAR MS-
731 PM CDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...

LAT...LON 3357 9076 3357 9045 3353 9045 3341 9046
      3341 9071 3343 9075 3350 9076
TIME...MOT...LOC 0031Z 328DEG 17KT 3355 9058

$$

MSC133-260045-
/O.CON.KJAN.SV.W.0586.000000T0000Z-110726T0045Z/
SUNFLOWER MS-
731 PM CDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN SUNFLOWER COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SUNFLOWER MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIANOLA AND MOORHEAD

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3357 9076 3357 9045 3353 9045 3341 9046
      3341 9071 3343 9075 3350 9076
TIME...MOT...LOC 0031Z 328DEG 17KT 3355 9058

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:36 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 25, 5:36 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT MON JUL 25 2011

.UPDATE...HAVE ISSUED AN UPDATE TO CANCEL THE CURRENT FLASH FLOOD
WATCH. THIS AREA NO LONGER HAS A RISK THROUGH 7 PM THIS EVENING.
HOWEVER...SOME OF THIS AREA WILL HAVE A RISK OF HEAVY RAIN LATER
TONIGHT AND ON TUE. THIS RISK WILL BE EVALUATED DURING THE SHIFT AND
ANOTHER WATCH MAY BE NEEDED FOR SOME PORTION OF THE AREA.

SOME FORECAST ADJ WILL BE COMING OUT TO INCREASE POPS ACROSS THE NW
TO HANDLE THE CURRENT ACTIVITY. ALSO...POPS WILL BE REDUCED ACROSS
THE E/SE AREAS FOR THIS EVENING...BUT WILL LIKELY REMAIN IN THE
40-50% RANGE FOR NEW DEVELOPMENT AFTER 4 AM. MORE INFO ON THESE
UPDATES WILL BE OUT LATER THIS EVENING. FORECAST UPDATES WILL BE OUT
BY 6 PM. /CME/

&&

.PREV DISCUSSION... /ISSUED 359 PM CDT MON JUL 25 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...LOCAL RADAR SHOWING
SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON BUT COVERAGE HAS BEEN
A BIT LESS THAN PREVIOUS DAYS. HOWEVER...AS A DISTURBANCE MOVING
ACROSS ARKANSAS AND A WEAK SAGGING BOUNDARY INTERACTS WITH THE MOIST
AND UNSTABLE AIRMASS OVER THE REGION...ADDITIONAL SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON INTO THE EVENING. STORM
MOVEMENT HAS BEEN A BIT FASTER TODAY THEN PREVIOUS DAYS AND MAY HAVE
KEPT FLASH FLOODING TO A MINIMUM. HOWEVER...THOSE AREAS THAT HAVE
SEEN STORMS...THESE ARE CAPABLE OF PRODUCING 1 TO 2 INCHES QUICKLY.
CURRENT FLASH FLOOD WATCH SEEMS REASONABLE BUT SOME LOCATIONS HAVE
NOT SEEN MUCH IN THE WAY OF RAINFALL YET TODAY. WHILE THE POTENTIAL
STILL EXISTS GIVEN THE AIRMASS AND WHAT SHOULD BE A BIT STRONGER
FORCING THAN THIS WEEKEND HAD...NOT CONFIDENT ENOUGH IN EXTENDING
WATCH THROUGH THE NIGHT GIVEN LESS COVERAGE TODAY ACROSS THE WHOLE AREA.
WILL ALLOW THE NEXT SHIFT TO CONTINUE TO MONITOR RAINFALL AND
DETERMINE WHAT AREAS CAN BE CUT AND/OR EXTENDED TO THE WATCH IF
NEEDED. THE ONLY LOCATION I FEEL MOST CONFIDENT ABOUT IS THE PINE
BELT...GIVEN ADDITIONAL RAINFALL TODAY AND POTENTIAL FOR ADDITIONAL
STORMS TOMORROW.

FOR TONIGHT...MOST ACTIVITY WILL DIMINISH TONIGHT BUT CANNOT RULE
OUT LINGERING ACTIVITY LATER INTO THE NIGHT AS HAS BEEN THE CASE IN
THIS HUMID AIRMASS. OVERNIGHT LOWS WILL BE SIMILAR TO PREVIOUS
NIGHTS IN THE LOWER 70S.

THE BOUNDARY TO THE NORTH WILL SLOWLY SAG DOWN INTO THE CWA TUESDAY
WITH SOME DRIER AIR BEHIND THIS. THE BOUNDARY WILL BECOME A FOCUS
FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON AS A
SOUPY AIRMASS(PW VALUES PROGGED TO BE STILL IN EXCESS OF 2 INCHES)
REMAINS ALONG AND SOUTH OF I-20. NORTH OF I-20...RAIN CHANCES SHOULD
BE MORE SCARCE GIVEN THE DRIER AIR INVADING(WITH PW VALUES GENERALLY
PROGGED 1.3-1.5 INCHES). AGAIN THESE STORMS WILL HAVE THE POTENTIAL
TO BRING SOME HEAVY RAIN TO PORTIONS OF THE CWA...AND LOCALIZED
FLOODING COULD BE AN ISSUE IN THE SOUTH AND EAST. TEMPERATURES
TUESDAY WILL BE AGAIN INTO THE LOWER TO MID 90S. LOCATIONS THAT SEE
RAINFALL COULD REMAIN IN THE UPPER 80S.

COME WEDNESDAY...ADDITIONAL DRIER AIR(RELATIVE TO WHAT HAS BEEN OVER
THE AREA THE PAST FEW DAYS) WILL FILTER INTO THE CWA...ESPECIALLY THE
NORTHERN PARTS. THE UPPER RIDGE WILL AGAIN BUILD BACK ACROSS THE MS
DELTA REGION. ACROSS THE NORTHERN GULF...AN UPPER LOW WILL TRACK FROM
EAST TO WEST AND THIS WILL KEEP INCREASED RAIN CHANCES ACROSS THE
EAST AND SOUTH FOR WEDNESDAY INTO WEDNESDAY NIGHT. AS THE RIDGE
BUILDS OVER THE NORTH...TEMPERATURES WILL CONTINUE TO BE ON THE
INCREASE GIVEN A LACK OF RAINFALL ACROSS THIS AREA AS WELL. HIGHS ON
WEDNESDAY SHOULD REACH INTO THE MID TO UPPER 90S AGAIN ACROSS THE
DELTA. GIVEN CONTINUED RELATIVELY HIGH MOISTURE CONTENT ACROSS THE
NORTH...AND THE HOTTER TEMPERATURES...HEAT INDICES WILL RISE UPWARDS
INTO THE 105-110 DEGREE IN THIS LOCATION. THAT BEING SAID...A HEAT
ADVISORY MIGHT NEED TO BE ISSUED FOR THE MIDDLE PORTION OF THE WEEK.

STAYED CLOSE TO MOS NUMBERS AS POPS CAME IN REASONABLY HIGH FOR THE
SOUTH. TEMPERATURES WERE IN LINE AS WELL. /28/

LONG TERM...THURSDAY THROUGH MONDAY...A MORE DEFINED
DISTURBANCE WILL BE A MID LEVEL SYSTEM FOR LATE WEDNESDAY INTO
FRIDAY...WHICH IS SHOWED BY THE GFS AND EURO.  DEEP MOISTURE WILL
REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2 INCHES FOR LOCALLY
HEAVY TROPICAL DOWNPOURS. BROAD SURFACE CYCLONIC FLOW SHOULD
CONTINUE TO PROVIDE A FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE
CWA...YIELDING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS.

BY THIS WEEKEND INTO MONDAY...WE WILL BE CAUGHT IN A WEAKNESS IN THE
UPPER RIDGE AS THE CENTER OF THE MEAN RIDGE WILL BE IN THE CENTRAL
PLAINS. NORTHERLY FLOW AROUND THE MEAN RIDGE CENTER WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS THE REGION IN NORTHERLY FLOW.
THIS WILL CONTINUE OUR CHANCES OF SHOWERS AND EMBEDDED
THUNDERSTORMS. THIS IS VERIFIED BY THE EUROPEAN. THE GFS MEAN
ENSEMBLE TRY TO PUT THE MEAN RIDGE CENTER OVER THE MIDSOUTH AND
ARKLAMISS REGION FOR THIS WEEKEND INTO MONDAY. MOST OF THE ENSEMBLES
KEEP THE MEAN RIDGE CENTER OVER THE PLAINS FOR THE LATER HALF OF THE
PERIOD.

SO WITH THIS IN MIND WILL GO WITH A BLEND OF THE GFS...EURO...AND
MOST OF THE GFS ENSEMBLES...THUS KEEPING DECENT CHANCES OF RAIN FOR THE
LONG TERM PERIOD.

AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS...MEX AND
ENSEMBLE GUIDANCE. SOME OF THE GUIDANCE LOOKED A LITTLE WARM WITH
THE DAY TIME HIGHS...ESP WITH THE WEAKNESS IN THE MEAN RIDGE WITH HIGH
PRECIPITABLE MOISTURE BEING PRESENT. AS FOR POPS WENT WITH A BLEND
OF MEX AND ENSEMBLE GUIDANCE. WILL KEEP THE MENTION OF LOCALLY HEAVY
DOWNPOURS IN THE HWO FOR THE LONGTERM PERIOD./17/

&&

.AVIATION...
SCATTERED SHWRS AND TSTMS WILL CONTINUE INTO THIS EVENING
AS A WEAK FRONTAL BOUNDARY INTERACTS WITH THE WARM AND MOIST AIRMASS
ACROSS THE REGION. INVOF SHWRS AND TSTMS MVFR AND EVEN IFR WILL BE
POSSIBLE BUT SHOULD BE FAIRLY SHORT LIVED. SCATTERED CONVECTIVE
ACTIVITY WILL CONTINUE INTO THE EVENING HOURS DECREASING IN COVERAGE
OVRNGT. SFC WINDS WILL BE LIGHT AND WRLY/SWRLY THRU THE
PERIOD...POSSIBLY BECOMING NRLY ACROSS NORTHERN MS LATER THIS AFTN
INTO TOMORROW. MVFR/IFR VSBY AND CIGS WILL BE POSSIBLE LATE TONIGHT
INTO TOMORROW MORNING. A RETURN OF VFR CONDS AREAWIDE SHOULD RETURN
14-16Z. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  93  73  95 /  33  36  19  34
MERIDIAN      74  93  71  95 /  44  36  19  33
VICKSBURG     73  93  72  95 /  33  33  18  27
HATTIESBURG   74  91  74  92 /  48  63  35  53
NATCHEZ       72  91  73  93 /  39  46  29  42
GREENVILLE    72  96  73  98 /  23  13   5  11
GREENWOOD     71  95  71  98 /  18  13   5  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Jul 25, 3:48 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT MON JUL 25 2011

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-034>036-
040>042-047-262100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
348 PM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
MOST OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL
RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE ONCE AGAIN THIS
AFTERNOON. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...LOCALIZED
FLOODING IS POSSIBLE.

IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO
PROVIDE HEAT INDICES BETWEEN 100 AND 105 DEGREES FOR LOCATIONS NORTH
OF INTERSTATE 20 TODAY FOR AREAS THAT ESCAPE RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
FRIDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG WITH THE POTENTIAL
FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ026-MSZ030>033-037>039-043>046-048>066-072>074-262100-
CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
348 PM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
AND EXTREME SOUTHERN PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL
RATES IN EXCESS OF ONE TO TWO INCHES AN HOUR WILL BE POSSIBLE ONCE
AGAIN TODAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS
REPEATEDLY...FLASH FLOODING IS POSSIBLE. MANY AREAS ALONG AND EAST OF
THE NATCHEZ TRACE CORRIDOR HAVE ALREADY RECEIVED HEAVY RAINFALL OVER
THE PAST COUPLE OF DAYS...THUS A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THOSE AREAS THIS AFTERNOON.

IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO
PROVIDE HEAT INDICES BETWEEN 100 AND 105 DEGREES FOR LOCATIONS NORTH
OF INTERSTATE 20 TODAY FORE AREAS THAT ESCAPE THE RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG WITH THE
POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Jul 25, 5:09 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT MON JUL 25 2011

MSZ025-035-036-252240-
LEFLORE MS-HUMPHREYS MS-HOLMES MS-
509 PM CDT MON JUL 25 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 13 MILES SOUTH OF CRUGER AT 509 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN HOLMES...NORTHEASTERN HUMPHREYS AND SOUTH
CENTRAL LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 9019 3321 9035 3335 9043 3343 9028
TIME...MOT...LOC 2209Z 180DEG 0KT 3313 9019

JA
Special weather statement, Jul 25, 5:33 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON JUL 25 2011

ARZ074-252300-
ASHLEY AR-
533 PM CDT MON JUL 25 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FOUNTAIN HILL AND EXTENDING BACK
TO THE WEST TOWARDS HERMITAGE ARKANSAS AT 532 PM CDT...MOVING SOUTHEAST
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3329 9202 3331 9201 3331 9198 3334 9200
      3340 9194 3340 9165 3334 9155 3312 9182
      3327 9205 3328 9204
TIME...MOT...LOC 2232Z 304DEG 10KT 3337 9181

JA
Special weather statement, Jul 25, 5:40 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT MON JUL 25 2011

MSZ034-252310-
WASHINGTON MS-
540 PM CDT MON JUL 25 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF LELAND AT 540 PM CDT...MOVING SOUTHEAST
AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3341 9077 3333 9086 3348 9097 3353 9088
      3353 9081 3353 9080
TIME...MOT...LOC 2240Z 327DEG 5KT 3345 9085

JA
Special weather statement, Jul 25, 6:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT MON JUL 25 2011

MSZ025-027-036-252330-
LEFLORE MS-HOLMES MS-CARROLL MS-
602 PM CDT MON JUL 25 2011

A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTH OF SEVEN PINES AT 600 PM CDT...MOVING SOUTHEAST
AT 10 MPH. RAIN FALL RATES ON THE ORDER OF ONE TO TWO INCES PER HOUR
WILL BE POSSIBLE WITH THESE STORMS. THE PROBABILITY OF FLASH FLOODING
WILL GREATLY INCREASE AS STORMS CONTINUE OVER AREA FOR NEXT ONE HALF HOUR.

PEOPLE IN WEST CENTRAL CARROLL...NORTH CENTRAL HOLMES AND EAST
CENTRAL LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3323 9001 3325 9021 3358 9025 3358 9008
TIME...MOT...LOC 2300Z 303DEG 10KT 3342 9010

JA
Special weather statement, Jul 25, 6:06 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT MON JUL 25 2011

MSZ019-025-252335-
SUNFLOWER MS-LEFLORE MS-
606 PM CDT MON JUL 25 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF MINTER CITY AT 606 PM CDT...MOVING SOUTHEAST
AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3376 9025 3374 9030 3372 9031 3370 9030
      3370 9027 3372 9026 3372 9025 3360 9023
      3354 9053 3378 9056 3382 9043 3382 9027
TIME...MOT...LOC 2306Z 336DEG 6KT 3377 9038

JA
Special weather statement, Jul 25, 6:52 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT MON JUL 25 2011

MSZ018-260025-
BOLIVAR MS-
652 PM CDT MON JUL 25 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BOYLE AT 653 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3362 9066 3362 9076 3355 9077 3354 9087
      3379 9086 3381 9066
TIME...MOT...LOC 2353Z 330DEG 8KT 3369 9071

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:34 PM CDTSpecial Weather StatementJANHumphreys31 min
Jul 25, 7:54 PM CDTSpecial Weather StatementJANScott31 min
Jul 25, 8:13 PM CDTSevere Thunderstorm WarningJANIssaquena27 min
Jul 25, 8:34 PM CDTAreal Flood WarningJANSunflower3 hr
Jul 25, 8:35 PM CDTAreal Flood WarningJANSunflower3 hr
Jul 25, 9:25 PM CDTSpecial Weather StatementJANHinds, Madison30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.